Hail, Will
- When
- June 10, 5:18 PM CST
- Where
- Will County, 1.73 mi NW of Romeoville
- Measured
- 1.25 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.650, -88.090
During the late afternoon and early evening, multiple storms produced large hail and very heavy rainfall along the I-80 corridor, including across the far southern and southwestern Chicago metro area. 75 two miles north-northwest of Minooka around 7:20 pm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
During the late afternoon and early evening, multiple storms produced large hail and very heavy rainfall along the I-80 corridor, including across the far southern and southwestern Chicago metro area. The largest hail reported was measured at 4.75 two miles north-northwest of Minooka around 7:20 pm. There were many reports of 2.5 diameter hail and larger across Minooka from Emergency Management, law enforcement, and the public. There were multiple reports of vehicle damage from this area. The 4.75 diameter hail observed was the largest documented hail stone in Illinois since 1961.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 10, 4:20 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 520 PM CDT WED JUN 10 2015 .SHORT TERM... 245 PM CDT THROUGH THURSDAY... A RATHER TOASTY AND UNCOMFORTABLE AFTERNOON FOR MANY LOCATIONS WITH READINGS IN THE UPPER 80S TO LOW 90S AND DEWPOINTS IN THE MID 60S TO LOW 70S. THE EXCEPTION IS IN FAR NORTH CENTRAL ILLINOIS NEAR A COLD FRONT... AND LAKEFRONT LOCATIONS IN LAKE COUNTY ILLINOIS WHERE A LAKE BREEZE BROUGHT SOME COOLING. HEAT INDEX READINGS ARE INTO THE MID AND UPPER 90S...LOCALLY NEAR 100 GIVEN THESE MOIST DEWPOINTS IN PLACE. RECENT AMDAR SOUNDINGS OUT OF MDW AND SPC MESOANALYSIS SUGGEST CONTINUED INSTABILITY DEVELOPING DUE TO STRONG HEATING AND LOW LEVEL MOISTENING...ROUGHLY 3000 J/KG...BUT STILL SOME LEVEL OF CAPPING IN PLACE. THERE IS A SUBTLE SHORTWAVE PROGRESSING INTO FAR NORTHERN ILLINOIS WHERE THERE IS SOME ALTOCUMULUS NOTED ON VISIBLE SATELLITE ALONG WITH A SLOWLY SOUTHEASTWARD MOVING COLD FRONT THAT IS SOMEHWERE ALONG A THE ROCHELLE (KRPJ) TO OHARE (KORD ) LINE. ADDITIONALLY...A LAKE BREEZE HAS FORMED ACROSS FAR NORTHEAST ILLINOIS EARLY THIS AFTERNOON...AND IT IS EXPECTED TO CONTINUE INLAND THROUGH THE AFTERNOON AND EVENING. THESE ARE THE MECHANISMS THAT WILL BE NEEDED IN CONJUNCTION WITH THE CONTINUED BOUNDARY LAYER WARMING FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. A PLETHORA OF GUIDANCE STILL CONTINUES TO SUGGEST THAT AREAS MAINLY ALONG AND SOUTH OF I-80 STAND THE BEST CHANCE OF THESE FACTORS COMING TOGETHER. STORM BASES WILL BE RATHER HIGH...AND WITH STRONG LOWER LEVEL LAPSE RATES GUSTY WINDS WILL BE THE MOST SIGNIFICANT HAZARD WITH ANY STRONGER THUNDERSTORMS. PRECIPITABLE WATER VALUES ARE NOT AS HIGH AS THOUGHT...BUT ARE STILL IN THE 75TH PERCENTILE...SO LOCALLY HEAVY RAINFALL IS STILL A CONCERN. THERE MAY BE SOME TRAINING GIVEN THE SLOWER MOVING COLD FRONT...SLOWER MOVING SOMEWHAT BOUNDARY PARALLEL STORM MOTION VECTIONS...BUT THE WINDOW FOR FORCING COINCIDING WITH THE BOUNDARY LAYER DESTABILITIZATION DOES NOT APPEAR TO BE SUPER LONG. WE WILL CONTINUE THE ESF TO MENTION LOCALLY HEAVY RAINFALL THIS EVENING IN ALREADY SATURATED AREAS. THE LOW LEVEL FRONTAL BOUNDARY HANGS UP OVER THE SOUTHERN CWA TONIGHT WHERE WE WILL HANG ONTO SOME LOWER CHANCES FOR SHOWERS/STORMS...BUT A GENERAL DOWNWARD TREND IS EXPECTED. FOR AREAS AWAY FROM LAKE MICHIGAN...THE AIRMASS WILL ONLY COOL A LITTLE ON THURSDAY...ESPECIALLY SOUTH AND WESTERN LOCATIONS WHERE UPPER 80S TO LOW 90S ARE AGAIN EXPECTED. WITH MORE 80S ELSEWHERE...AND MUCH COOLER LAKESIDE CONDITIONS DUE TO ONSHORE FLOW. LOW LEVEL SW FLOW STRENGTHENS ON THURSDAY AHEAD OF A STRONGER UPPER LEVEL DISTURBANCE MOVING THROUGH THE CENTRAL PLAINS WHICH WILL DRIVE A FAIRLY STRONG SURFACE LOW PRESSURE SYSTEM INTO WESTERN IOWA LATE THURSDAY AND ACROSS IOWA THURSDAY NIGHT. AHEAD OF THIS SYSTEM THE LOW LEVEL BOUNDARY WILL LIFT NORTHWARD DURING THE DAY...BUT THE BOUNDARY IS EXPECTED TO STRENGTHEN AS THE WARM MOIST SOUTHERLY FLOW ENCOUNTERS COOLER ONSHORE FLOW. THERE LOOKS TO BE SOME MORNING ELEVATED ACTIVITY OVER THE STALLED OUT WARM FRONT WITH BEST CHANCES IN NORTHERN ILLINOIS. ADDITIONAL AND MORE SIGNIFICANT CONCERNS ARISE AS THE AFTERNOON PROGRESSES. WE SHOULD DESTABILIZE AGAIN ALONG AND SOUTH OF THE BOUNDARY AGAIN THURSDAY. STRONG BOUNDARY LAYER/LOWER LEVEL FLOW COUPLED WITH LEAD DISTURBANCES AHEAD OF THE PLAINS LOW WILL ALLOW FOR ORGANIZED STORMS CAPABLE OF SEVERE WINDS AND LARGE HAIL ALONG WITH A NON-ZERO TORNADO THREAT IN NORTH CENTRAL ILLINOIS LATE AFTERNOON. ALTHOUGH THE BETTER FORCING IS OFF TO OUR WEST...ENOUGH SIGNALS ARE PRESENT SUCH THAT SPC HAS UPDATED THE DAY 2 CONVECTIVE OUTLOOK TO INCLUDE MUCH OF THE AREA IN A SLIGHT RISK FOR SEVERE STORMS. KMD && .LONG TERM... 236 PM CDT THURSDAY NIGHT THROUGH WEDNESDAY... A VERY ACTIVE PATTERN IS SETTING UP FOR THE EXTENDED FORECAST PERIOD. THE SUBTROPICAL UPPER RIDGE WILL EXTEND ACROSS THE SERN CONUS THROUGH THE WRN GLFMEX WITH A FAST...PROGRESSIVE NORTHERN STREAM WITH A SERIES UP STRONG UPPER LOWS MOVING ACROSS SRN CANADA WHILE A SERIES OF PACIFIC MIDDLE STREAM AND SOUTHERN STREAM SHORTWAVES CROSS THE UPPER MIDWEST AND GREAT LAKES REGIONS. THIS WILL LEAD TO A RELATIVELY HIGH CONFIDENCE FORECAST OF PERIODIC AND ALMOST DAILY TSRA/SHRA CHANCES FOR THE PERIOD. HOWEVER...IN A FAST FLOW PATTERN...CONFIDENCE IS LOWER ON THE EXACT TIMING OF THE SHORTWAVES EXPECTED TO IMPACT THE THUNDERSTORM FORECAST DETAILS FOR THE LOCAL AREA. SO...THE SCREAMING MESSAGE OF THE LONGER TERM MODEL GUIDANCE...WHICH IS RELATIVELY CONSISTENT IN TRENDS...BUT NECESSARILY IN TIMING OF INDIVIDUAL SHORTWAVES...IS THAT THE EXTENDED FORECAST PERIOD WILL...GENERALLY...BE WET. THE GENERAL TEMPERATURE TREND THROUGH THE EXTENDED PERIOD WILL BE FOR ABOVE NORMAL TEMPERATURES WITH FEWER OPPORTUNITIES FOR LAKE BREEZE DEVELOPMENT. SO...EVEN LOCATIONS ALONG THE LAKE WILL SEE THE MORE SUMMER-LIKE CONDITIONS. THE ONE DAY THAT WILL LIKELY BE AN EXCEPTION TO THE RELATIVELY WARM WEATHER WILL BE SATURDAY. THE STRONG SYSTEM THAT IS EXPECTED TO BRING A PERIOD OF HEAVY RAIN TO THE UPPER MIDWEST AND UPPER MISSISSIPPI VALLEY WILL MOVE OFF TO THE EAST AS A COOL...CANADIAN HIGH PRESSURE SYSTEM BUILDS SOUTH ACROSS THE GREAT LAKES FRIDAY NIGHT AND SPREAD ACROSS THE SRN GREAT LAKES AND NRN IL/IN ON SATURDAY. THE HIGH PRESSURE BUILDING FROM THE NORTH WILL SET UP GENERALLY EASTERLY FLOW ACROSS THE REGION... DRAWING COOLER AIR OFF OF LAKE MICHIGAN. ALSO...DEWPOINTS WILL BE MUCH LOWER WITH THIS AIRMASS...SO TEMPS SATURDAY MORNING SHOULD ONLY BE IN THE MIDDLE TO UPPER 50S ACROSS THE NRN PORTIONS OF THE CWA...WITH LOWER TO MIDDLE 60S OVER THE SOUTHERN LOCATION. BY SATURDAY NIGHT...THE HIGH WILL MOVE OFF TO THE EAST...SETTING UP A RETURN FLOW OF MOISTURE AND WARMER AIR...SO BY SUNDAY...TEMPERATURES ACROSS THE AREA SHOULD REBOUND BACK INTO THE LOWER TO MIDDLE 80S. IF SOME RESIDUAL SELY FLOW CAN LINGER OVER NERN IL...THE NERN IL LAKESHORE AREA MAY STILL EXPERIENCE SOME LAKE COOLING WITH TEMPS ONLY IN THE LOWER TO MIDDLE 70S. THE MOST TRICKY FORECAST FOR THE EXTENDED FORECAST PERIOD WILL BE FOR THURSDAY NIGHT INTO FRIDAY. AS THE LOW PRESSURE SYSTEM LIFTS OUT OF THE CENTRAL PLAINS...AN ASSOCIATED WARM FRONT WILL LIFT NORTH ACROSS THE REGION. BY THURSDAY EVENING...EXPECT THE SFC LOW TO BE OVER IOWA...WITH THE WARM FRONT EXTENDING TO THE EAST ACROSS NRN IL/SRN LAKE MICHIGAN/NRN INDIANA. EXACTLY HOW FAR NORTHERLY THE SFC LOW TRACKS WILL DETERMINE THE NRN EXTENT OF THE THE WARM FRONT...AND WITH IT...HOW FAR NORTH VERY WARM/MOIST AIR WILL SPREAD OVER THE CWA. THE MODELS ARE ACTUALLY IN VERY GOOD AGREEMENT ON TRACKING THE SFC LOW CENTER LIFTING NEWD OUT OF THE SRN PLAINS TO CNTRL IOWA BY THURSDAY EVENING AND THEN TURNING MORE EWD AS THE HIGH PRESSURE BEGINS TO BUILD OUT OF CANADA. SHOWERS AND THUNDERSTORMS PRODUCING AN AREA OF HEAVY RAINFALL IS EXPECTED WITH THIS SYSTEM...BUT THE HEAVIEST RAIN WILL LIKELY BE NORTH AND WEST OF THE CWA. WITH THE EXPECTED PATH OF THE LOW PRESSURE AND WITH THE WARM FRONT STALLING OUT NEAR THE IL/WI BORDER...MUCH OF THE CWA SOUTH OF THE I-88 CORRIDOR WILL REMAIN IN A WARM/MOIST AIRMASS WHILE TO THE NORTH...COOLER AIR SHOULD FILTER IN OVERNIGHT. SO...LOCATIONS SOUTH OF THE WARM FRONT SHOULD SEE LOW TEMPS FRIDAY MORNING IN THE LOWER 70S...WHILE LOCATIONS NEAR THE WI BORDER SHOULD SEE LOWS IN THE UPPER 50S TO LOWER 60S. A COLD FRONT TRAILING FROM THE LOW SHOULD PUSH ACROSS THE AREA THROUGH THE DAY ON FRIDAY...SO LOCATIONS EAST OF THE I-55 CORRIDOR COULD STILL SEE MAX TEMPS IN THE UPPER 80S...WHILE LOCATIONS ALONG AND WEST OF THE I-39 CORRIDOR TOP OUT IN THE MIDDLE TO UPPER 70S. KREIN && .CLIMATE... HIGHS OF 90 DEGREES PLUS ARE FORECAST ALONG AND SOUTH OF I-88 TODAY AND ARE POSSIBLE FOR THE ENTIRE FORECAST AREA. THIS IS BASICALLY RIGHT ON PAR WITH NORMAL. FOR CHICAGO...THE NORMAL FIRST 90 DEGREE DAY IS JUNE 8 AND FOR ROCKFORD IS JUNE 11. DESPITE BEING AT NORMAL...IF 90 WERE REACHED TODAY IT WOULD BE THE LATEST FIRST 90 DEGREE DAY FOR BOTH CITIES SINCE 2009. MTF/KJB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * TSRA THRU EARLY EVENING. * NORTHEAST WINDS 10-12KTS THRU EARLY EVENING. * LOW MVFR CIGS THURSDAY MORNING. * NORTHEAST WINDS 10KT THURSDAY. * CHANCE OF SHRA/TSRA THURSDAY. CMS //DISCUSSION...UPDATED 22Z... TSRA DEVELOPING BETWEEN ORD/MDW AND THEN TO THE SOUTHWEST THRU JOT TO VYS. THIS ACTIVITY WILL CONTINUE TO MOVE SOUTHEAST AND AWAY FROM THE TERMINALS THRU EARLY THIS EVENING. PREVAILING NORTHEAST WINDS 10-12KT WILL GRADUALLY DIMINISH UNDER 10 KT THIS EVENING. CMS PREVIOUS 18Z DISCUSSION... GENERALLY QUIET CONDITIONS ACROSS THE TERMINALS AT THIS TIME...WITH VFR CONDITIONS AND WESTERLY WINDS IN PLACE. STILL ANTICIPATING CONDITIONS TO BECOME MORE COMPLICATED AROUND THE TERMINALS LATER THIS AFTERNOON...WITH TSRA DEVELOPMENT AND SHIFTING WINDS. LAKE BREEZE CAN BE OBSERVED PUSHING INLAND ACROSS SOUTHERN WISCONSIN BUT STRONGER WESTERLY COMPONENT OVER NORTHEAST ILLINOIS SHOULD HELP KEEP THE LAKE BREEZE NEAR THE SHORE FOR A GOOD PORTION OF THE AFTERNOON. INCREASING MOISTURE/INSTABILITY AHEAD OF SOUTHWARD MOVING FRONT AND MID LEVEL DISTURBANCE SHOULD ALLOW FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THINK THIS DEVELOPMENT WILL LIKELY OCCUR OVER THE TERMINALS...WITH A TREND FOR THIS PRECIP TO SAG SOUTH AHEAD OF FRONT/LAKE BREEZE. DID MOVE UP START TIME OF VCTS AS WELL AS DELAYED THE WIND SHIFT...AS THIS SHIFT WILL LIKELY OCCUR ON THE BACKSIDE OF THE PRECIP. LATER THIS EVENING...FURTHER PRECIP DEVELOPMENT WILL BE SOUTH OF THE TERMINALS. ADDITIONAL PRECIP LIKELY DURING THE DAY THURSDAY...BUT CONFIDENCE LOWER WITH REGARDS TO COVERAGE/DURATION AND ANY TS TRENDS. DESPITE LOW CONFIDENCE...HAVE MAINTAINED MVFR CEILINGS FOR THURSDAY AS WELL. RODRIGUEZ //ORD AND MDW CONFIDENCE...UPDATED 22Z... * HIGH FOR TSRA THRU EARLY EVENING. * HIGH FOR WINDS THRU THE PERIOD. * LOW FOR MVFR CIGS THURSDAY MORNING. * LOW FOR SHRA/TSRA THURSDAY. CMS //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT...GOOD CHANCE OF TSRA. EAST WINDS. FRIDAY...TSRA LIKELY. SOUTHWEST WINDS. SATURDAY...IFR TO MVFR CIGS. NORTHEAST WINDS. SUNDAY...GOOD CHANCE OF TSRA. SOUTH WINDS. MONDAY AND TUESDAY...CHANCE OF TSRA. WEST-SOUTHWEST WINDS BECOMING SOUTH ON TUESDAY. KJB && .MARINE... 245 PM CDT CONDITIONS OVER LAKE MICHIGAN WILL LIKELY CONTINUE TO SUPPORT FOG AT TIMES OVER THE NEXT SEVERAL DAYS...WITH MORE PERIODS OF DENSE FOG POSSIBLE. A COLD FRONT PUSHING ACROSS THE LAKE THIS AFTERNOON AND EVENING COULD PROVIDE SOME TEMPORARY RELIEF FROM THE DENSEST FOG AS COOLER/DRIER AIR FILERS IN BEHIND THE FRONT...ANOTHER STORM SYSTEM IS EXPECTED TO APPROACH SOUTHERN LAKE MICHIGAN BY FRIDAY. THIS SYSTEM WILL BRING PERIODS OF THUNDERSTORMS...BUT ALSO MAY BRING SOME WARMER/MOISTER AIR BACK OVER THE COOL LAKE WATERS. BRISK NELY WINDS SHOULD SET UP OVER THE LAKE IN ADVANCE OF THE APPROACHING LOW PRESSURE SYSTEM... THE WARM FRONT...ASSOCIATED WITH THE APPROACHING LOW...WILL THEN LIKELY LIFT OVER THE FAR SOUTHERN END OF THE LAKE BY EARLY FRIDAY. THIS WILL RESULT IN THE DEVELOPMENT OF A PERIOD OF GUSTY SLY TO SWLY WINDS OVER THE SOUTHERN END OF THE LAKE...WITH NELY FLOW CONTINUING ON THE NORTHERN PORTIONS OF THE LAKE. PERIODS OF ACTIVE WEATHER WILL CONTINUE INTO NEXT WEEK PERIODIC CHANCES FOR THUNDERSTORMS AND LOCALLY HIGHER WINDS AND WAVES. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 336 PM CDT WED JUN 10 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 112045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 336 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE: HEAVY RAINFALL AND LOCALIZED FLOODING. QUARTER SIZE HAIL OR LARGER. WIND GUSTS IN EXCESS OF 60 MPH. AREAS AFFECTED AND TIMING: AFTER 4 PM...THE CHANCE FOR STORMS WILL BE SOUTH OF I-88...WITH THE HIGHEST LIKELIHOOD ALONG AND SOUTH OF A PERU TO CHICAGO LINE. STORMS ARE EXPECTED TO INCREASE IN COVERAGE THROUGH SUNSET... THEN GRADUALLY FADE INTO THE OVERNIGHT. THE CHANCE FOR SEVERE STORMS AND HEAVY RAINFALL IS MAINLY BETWEEN 3 PM AND MIDNIGHT. DISCUSSION: A COLD FRONT IS MOVING SOUTHEAST THROUGH NORTHEAST ILLINOIS THIS AFTERNOON...AND A LAKE BREEZE IS MOVING INLAND AS WELL. THESE FEATURES WILL ENCOUNTER A VERY A WARM AND HUMID AIR MASS...AND LOOK TO SERVE AS A FOCUS FOR SCATTERED TO NUMEROUS STORMS. SOME OF THESE STORMS COULD BECOME SEVERE. SLOW STORM MOTIONS WILL ALSO SUPPORT THE THREAT FOR LOCALIZED FLOODING...ESPECIALLY FOR AREAS THAT HAVE HAD A HIGH AMOUNT OF RAINFALL SINCE LAST WEEKEND. HEAT INDEX READINGS WILL HOLD CLOSE TO 100 DEGREES FOR SOME ILLINOIS LOCATIONS MAINLY SOUTH OF INTERSTATE 88 AND AWAY FROM THE LAKE THROUGH EARLY EVENING. PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN IN FLOOD STAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF THUNDERSTORMS ARE PROBABLE THURSDAY THROUGH MONDAY. WHILE THERE IS UNCERTAINTY ON SPECIFICS...THE PATTERN INDICATES HEAVY RAINFALL WILL AT LEAST BE POSSIBLE MUCH OF THE TIME...AND GIVEN AN ACTIVE PATTERN COULD PRESENT FLOODING CONCERNS. STRONG WINDS...LARGE HAIL AND ISOLATED TORNADOES REMAIN A CONCERN ON THURSDAY. PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN IN FLOOD STAGE THROUGH LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. && LMZ740>745-112045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 336 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH EARLY THIS EVENING...ESPECIALLY OVER THE CHICAGO AND NORTHERN INDIANA NEAR SHORES. SOME OF THESE STORMS COULD PRODUCE WINDS IN EXCESS OF 40 KT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODIC CHANCES FOR THUNDERSTORMS ARE POSSIBLE MUCH OF THIS TIME...WITH THE EXCEPTION OF FRIDAY NIGHT AND SATURDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-112045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 336 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF DENSE FOG MAY REDEVELOP LATER TODAY OR TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHERN TIP OF THE LAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DENSE FOG COULD PERSIST AT TIMES OVER PORTIONS OF THE LAKE ON THURSDAY AND FRIDAY. WINDS MAY BECOME HAZARDOUS TO SMALL CRAFT ON FRIDAY. PERIODIC CHANCES FOR THUNDERSTORMS ARE POSSIBLE MUCH OF THIS TIME...WITH THE EXCEPTION OF FRIDAY NIGHT AND SATURDAY. && KMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
458 PM CDT WED JUN 10 2015
ILZ014-102230-
COOK IL-
458 PM CDT WED JUN 10 2015
...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL COOK COUNTY UNTIL 530
PM CDT...
AT 457 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DOUGLAS PARK...OR OVER CHICAGO...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 286 AND 294.
I-94 BETWEEN MILE MARKERS 46 AND 60.
I-290 BETWEEN MILE MARKERS 23 AND 29.
I-294 BETWEEN MILE MARKERS 46 AND 60.
THIS INCLUDES...
LINCOLN PARK ZOO...UNIVERSITY OF CHICAGO...HAWTHORNE PARK...SOLDIER
FIELD...UNIVERSITY OF ILLINOIS CHICAGO...US CELLULAR FIELD...IL
INSTITUTE OF TECHNOLOGY...WRIGLEY FIELD...THE LOOP...MUSEUM OF
SCIENCE AND INDUSTRY...MUSEUM CAMPUS...AND NORTHERLY ISLAND.
LAT...LON 4175 8775 4193 8779 4196 8764 4191 8762
4190 8762 4190 8760 4188 8762 4187 8762
4187 8761 4184 8761 4180 8758 4178 8757
4178 8756 4177 8756 4176 8755
TIME...MOT...LOC 2157Z 260DEG 26KT 4186 8767
RCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
542 PM CDT WED JUN 10 2015
ILZ019-102315-
LA SALLE IL-
542 PM CDT WED JUN 10 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN LA SALLE COUNTY UNTIL
615 PM CDT...
AT 541 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCNABB...OR 8 MILES SOUTHWEST OF OGLESBY...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TONICA AROUND 550 PM CDT.
GRAND RIDGE AROUND 615 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KANGLEY...LOSTANT...
CEDAR POINT...LEONORE AND RUTLAND.
INCLUDING THE FOLLOWING INTERSTATE...
I-39 BETWEEN MILE MARKERS 41 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4128 8875 4110 8890 4110 8893 4107 8893
4097 8901 4099 8905 4110 8905 4110 8916
4130 8916
TIME...MOT...LOC 2241Z 287DEG 23KT 4120 8915
RCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
548 PM CDT WED JUN 10 2015
ILZ013-014-019>022-102330-
DUPAGE IL-WILL IL-KENDALL IL-COOK IL-LA SALLE IL-GRUNDY IL-
548 PM CDT WED JUN 10 2015
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN LA SALLE...SOUTHEASTERN
COOK...NORTHWESTERN WILL...SOUTHERN DUPAGE...KENDALL AND NORTHERN
GRUNDY COUNTIES UNTIL 630 PM CDT...
AT 546 PM CDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF
THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLOW SPRINGS TO
SERENA... AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHICAGO... AURORA... JOLIET...
NAPERVILLE... BOLINGBROOK... ORLAND PARK...
OAK LAWN... DOWNERS GROVE... ROMEOVILLE...
PLAINFIELD... OSWEGO... LOCKPORT...
WESTMONT... NEW LENOX... HOMER GLEN...
BLUE ISLAND... LISLE... ALSIP...
YORKVILLE... HINSDALE...
THIS INCLUDES... ARGONNE NATIONAL LABORATORY...TOYOTA
PARK...UNIVERSITY OF ST. FRANCIS...BENEDICTINE UNIVERSITY...GRUNDY
COUNTY SPEEDWAY AND FAIRGROUNDS...JOLIET JUNIOR COLLEGE...LEWIS
UNIVERSITY...AND MORAINE VALLEY COMMUNITY COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4127 8865 4151 8899 4172 8831 4172 8826
4174 8826 4181 8804 4177 8756 4175 8753
4173 8753
TIME...MOT...LOC 2246Z 261DEG 31KT 4172 8788 4147 8875
BEACHLERThe Chicago radar (KLOT), 5 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
11 hail, 1 flood. Local standard time, as filed.
Nickel to quarter size hail was measured at the NWS Chicago office in Romeoville while ping pong ball size hail was reported about two miles west of the office.
A foot to a foot and a half of standing water was reported on portions of Western Avenue.
A photo was sent to NWS Chicago showing hail up to 4.75 inches in diameter near the intersection of Camden Drive and Kettleson Drive. Multiple vehicles were damaged including shattered windshields.
Numerous reports of hail came in from Channahon. Nickel size hail was reported as early as 7:22 PM CDT with the first severe report of hail arriving at 7:33 PM CDT. The largest hail stones were up to 1.75 inches. Damage to cars was reported by the emergency manager.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582649, 582650, 582657, 582658, 582659, 582660, 582663, 582665, 582669, 582676, 582677, 582675.